Arizona, 2004

High Wind in Arizona, April 29, 2004

April 29, 2004 · NWS TWC · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before the first event at Apr 29, 9:28 AM MST, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 29, 9:28 AM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
928 AM MST THU APR 29 2004

SOUTHEAST ARIZONA FORECAST DISCUSSION

.SYNOPSIS...A STRONG COLD FRONT OVER NORTHWEST ARIZONA WILL SWEEP
ACROSS THE REST OF THE STATE BY THIS EVENING. AS THIS FRONT AND
ASSOCIATED LOW PRESSURE SYSTEM MOVES EAST ON FRIDAY...A RIDGE OF
HIGH PRESSURE WILL BUILD BACK IN FROM THE WEST...RESULTING IN
AFTERNOON TEMPERATURES SOARING BACK TO ABOVE SEASONAL NORMALS.

&&

.DISCUSSION...MID SHIFT LEFT US IN GOOD SHAPE TO DO WHAT WERE ABOUT
TO DO, AND THAT IS RAISE HIGH WIND WARNINGS FOR THE E 1/2 OF THE
CWA. WE WERE AFRAID A COUPLE OF DAYS AGO THAT IF THE FRONT SLOWED
DOWN, THE HIGHEST WINDS COULD END UP OVER OUR CWA. UNFORTUNATELY,
THAT IS COMING TO PASS. COLD FRONT AT 16Z EXTENDED FROM KPRC TO JUST
W OF KGBN WILL ENTER THE KTUS AREA RIGHT AROUND 21Z AND THE NM
BORDER AROUND 00Z. 12Z SOUNDING SHOWED 50KTS JUST ABOVE 700MB WITH
THE 90KT UPPER JET ABOUT TO ROUND THE BASE OF THE TROUGH AND CROSS
CENTRAL AZ THIS AFTERNOON/EVENING. THE JET IS IS ALSO RATHER LOW IN
THE TROPOSPHERE (400MB) WITH SOME EVIDENCE OF A DEEPENING TROPOPAUSE
FOLD. THUS, OUR ALREADY TIGHT GRADIENT WILL TIGHTEN A LITTLE MORE.
IN ADDITION, MODELS SHOWS 500MB TEMPS DROPPING A DEGREE OR TWO WITH
THE FRONT WHICH WILL AID IN CONVECTIVE OVERTURNING. ONE MINUS TO
REALLY HIGH WINDS WILL BE THE DECENT UPWARD MOTION ACCOMPANYING THE
FRONT. THAT MAY SPARE THE LOWER DESERTS FROM FULL MIXING POTENTIAL.
HOWEVER, IT MAY HELP THE WHITES THIS AFTERNOON SINCE ANY TSTMS THAT
MANAGE TO DEVELOP WILL ONLY AID IN THE MOMENTUM TRANSFER DOWN TO THE
MOUNTAINTOPS. ONLY OTHER TWEAK TO THE FORECAST, GIVEN THE SOMEWHAT
SLOWER TIMING OF THE FRONT, WILL BE TO RAISE HIGHS A NOTCH OVER THE
E CWA.

REST OF THE FORECAST IS IN FINE SHAPE WITH MODELS. ONLY MINOR ISSUE
ON FRI MAY BE SOME AFTERNOON BREEZINESS UP THE SAFFORD VALLEY,
ESPECIALLY IN THE LOW DOESNT EJECT AS FAST AS THE MODELS CURRENTLY
SUGGEST.

&&

.FIRE WEATHER...STRONG AGEOSTROPHIC S FLOW HAS KEEP AT LEAST A
LITTLE MOISTURE FLOWING N INTO THE CWA. STRONG AND VERY DEEP MIXING
WILL KEEP THE DEWPOINTS LOW ENOUGH, THOUGH, FOR HUMIDITIES TO DROP
BELOW 15% IN THE DESERTS AND VALLEYS. RED FLAG WARNING IS WELL
PLACED. WE WILL HAVE TO KEEP AN EYE ON FRI IN THE E CWA IF THE LOW
IS SLOW TO EJECT, BUT INITIAL THOUGHT IS THAT TEMPS WILL BE QUITE A
BIT COOLER WHICH WILL KEEP THE RHS UP AND WILL PREVENT FULL MIXING
LIKE WERE SEEING TODAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  HIGH WIND WARNING UNTIL 7 PM ZONES 19/EASTERN 29/30/33/34/35
  WIND ADVISORY UNTIL 7 PM ZONES WESTERN 29/31/32
  RED FLAG WARNING UNTIL 7PM ZONES EASTERN 147/148 AND BELOW 6000
   FEET IN ZONE 146.

&&

PYTLAK
Hazardous weather outlook, Apr 29, 7:00 AM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
700 AM MST THU APR 29 2004

AZZ019-301400-
NORTHERN GREENLEE COUNTY-
700 AM MST THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY

.DAY ONE...TODAY

...RED FLAG WARNING BELOW 6000 FEET FROM 10 AM TO 7 PM MST...
...WIND ADVISORY FROM 10 AM TO 7 PM MST...

STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN
ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN
25 TO 35 MPH...WITH OCCASIONAL WIND GUSTS TO 50 MPH. SURFACE
DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE
SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST.
RELATIVE HUMIDITY VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15
PERCENT RANGE BELOW 6000 FEET. WIND SPEEDS WILL DIMINISH TONIGHT
WHILE RELATIVE HUMIDITY VALUES RISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-301400-
SOUTHEAST PINAL COUNTY-
700 AM MST THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL COUNTY

.DAY ONE...TODAY

...RED FLAG WARNING FROM 10 AM TO 7 PM MST...
...WIND ADVISORY FROM 10 AM TO 7 PM MST...

STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN
ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN
15 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 45 MPH. SURFACE
DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE
SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST.
BLOWING DUST MAY BECOME A PROBLEM THIS AFTERNOON. RELATIVE HUMIDITY
VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15 PERCENT RANGE. WIND
SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE HUMIDITY VALUES RISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ030-301400-
UPPER GILA RIVER VALLEY-
700 AM MST THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR UPPER GILA RIVER VALLEY

.DAY ONE...TODAY

...RED FLAG WARNING FROM 10 AM TO 7 PM MST...
...WIND ADVISORY FROM 10 AM TO 7 PM MST...

STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN
ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN
20 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 50 MPH. SURFACE
DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE
SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST.
RELATIVE HUMIDITY VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15
PERCENT RANGE. WIND SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE
HUMIDITY VALUES RISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-301400-
WESTERN PIMA COUNTY-
700 AM MST THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PIMA COUNTY

.DAY ONE...TODAY

...RED FLAG WARNING FROM 10 AM TO 7 PM MST...
...WIND ADVISORY FROM 10 AM TO 7 PM MST...

STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN
ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN
15 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 45 MPH. SURFACE
DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE
SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST.
BLOWING DUST AND SAND MAY BECOME A PROBLEM THIS AFTERNOON. RELATIVE
HUMIDITY VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15 PERCENT
RANGE. WIND SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE HUMIDITY
VALUES RISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ032-301400-
TOHONO OODHAM NATION-
700 AM MST THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR TOHONO OODHAM NATION

.DAY ONE...TODAY

...RED FLAG WARNING FROM 10 AM TO 7 PM MST...
...WIND ADVISORY FROM 10 AM TO 7 PM MST...

STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN
ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN
20 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 50 MPH. SURFACE
DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE
SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST.
BLOWING DUST MAY BECOME A PROBLEM THIS AFTERNOON. RELATIVE HUMIDITY
VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15 PERCENT RANGE. WIND
SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE HUMIDITY VALUES RISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ033-301400-
TUCSON METRO/MARANA/GREEN VALLEY-
700 AM MST THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR TUCSON METRO/MARANA/GREEN
VALLEY

.DAY ONE...TODAY

...RED FLAG WARNING FROM 10 AM TO 7 PM MST...
...WIND ADVISORY FROM 10 AM TO 7 PM MST...

STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN
ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN
20 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 50 MPH. SURFACE
DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE
SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST.
BLOWING DUST MAY BECOME A PROBLEM THIS AFTERNOON. RELATIVE HUMIDITY
VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15 PERCENT RANGE. WIND
SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE HUMIDITY VALUES RISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ034-301400-
SANTA CRUZ COUNTY-
700 AM MST THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ COUNTY

.DAY ONE...TODAY

...RED FLAG WARNING FROM 10 AM TO 7 PM MST...
...WIND ADVISORY FROM 10 AM TO 7 PM MST...

STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN
ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN
20 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 50 MPH. SURFACE
DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE
SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST.
BLOWING DUST MAY BECOME A PROBLEM THIS AFTERNOON. RELATIVE HUMIDITY
VALUES ARE EXPECTED BE FALL WITHIN THE 10 TO 15 PERCENT RANGE. WIND
SPEEDS WILL DIMINISH TONIGHT WHILE RELATIVE HUMIDITY VALUES RISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ035-301400-
COCHISE COUNTY-
700 AM MST THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE COUNTY

.DAY ONE...TODAY

...RED FLAG WARNING FROM 10 AM TO 7 PM MST...
...WIND ADVISORY FROM 10 AM TO 7 PM MST...

STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN
ARIZONA TODAY AND PRODUCE STRONG...SUSTAINED SOUTHWEST WINDS BETWEEN
15 TO 30 MPH...WITH OCCASIONAL WIND GUSTS TO 50 MPH. SURFACE
DEWPOINTS ARE ALSO EXPECTED TO FALL THROUGHOUT TODAY AS THE
SOUTHWEST WINDS CONTINUE TO MOVE HIGHER MOISTURE TO THE EAST.
BLOWING DUST MAY BECOME A PROBLEM THIS AFTERNOON...ESPECIALLY OFF
THE WILLCOX PLAYA. RELATIVE HUMIDITY VALUES ARE EXPECTED BE FALL
WITHIN THE 10 TO 15 PERCENT RANGE. WIND SPEEDS WILL DIMINISH TONIGHT
WHILE RELATIVE HUMIDITY VALUES RISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Event by event

1 high wind. Local standard time, as filed.

High Wind, Southeast Pinal County

When
April 29, 11:00 AM MST to 7:00 PM MST
Where
Southeast Pinal County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
OTHER FEDERAL AGENCY

Horse Camp Canyon RAWS station recorded a gust of 60 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390314.